Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 87, NWS Raleigh, NC

May 14, 2011Halifax County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2011, 5:35 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 5:35 PM EDT (21:35 UTC)
Expired
May 14, 2011, 6:15 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Halifax County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 6:12 PM EDTTSTM WND DMG1 Nw Roanoke Rapids, NCPOWER LINES DOWN IN ROANOKE RAPIDS ON JEWELL ST
May 14, 6:16 PM EDTTSTM WND DMG1 Nw Roanoke Rapids, NCPOWER LINES DOWN IN ROANOKE RAPIDS ON JEWELL ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WUUS52 KRAH 142135
SVRRAH
NCC083-185-142215-
/O.NEW.KRAH.SV.W.0087.110514T2135Z-110514T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GLENVIEW...OR 15 MILES NORTH OF ROCKY
  MOUNT...MOVING NORTH AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AIRLIE...
  LITTLETON...
  ROSEMARY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3651 7788 3650 7781 3649 7777 3648 7765
      3613 7772 3615 7774 3614 7778 3615 7789
      3617 7792 3619 7792 3619 7794 3655 7798
      3655 7790
TIME...MOT...LOC 2135Z 183DEG 31KT 3618 7780

$$

13
2 follow-up statements
980 
WWUS52 KRAH 142154
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT SAT MAY 14 2011

NCC083-185-142215-
/O.CON.KRAH.SV.W.0087.000000T0000Z-110514T2215Z/
HALIFAX NC-WARREN NC-
554 PM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM OVER WESTERN HALIFAX COUNTY OVER 
AIRLIE...OR ABOUT 10 MILES WEST OF HALIFAX...MOVING NORTH AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LITTLETON AND ROSEMARY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3651 7788 3650 7781 3649 7777 3648 7765
      3626 7769 3628 7795 3655 7798 3655 7790
TIME...MOT...LOC 2154Z 183DEG 31KT 3634 7779

$$

13
054 
WWUS52 KRAH 142213
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT SAT MAY 14 2011

NCC083-185-142223-
/O.EXP.KRAH.SV.W.0087.000000T0000Z-110514T2215Z/
HALIFAX NC-WARREN NC-
613 PM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES EXPIRES AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3651 7788 3650 7781 3649 7777 3648 7765
      3626 7769 3628 7795 3655 7798 3655 7790
TIME...MOT...LOC 2213Z 183DEG 31KT 3650 7778

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:36 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 14, 2:36 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
236 PM EDT SAT MAY 14 2011

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL REMAIN TO OUR WEST TODAY...THEN DRIFT
SLOWLY EAST ACROSS CENTRAL NORTH CAROLINA SUNDAY AND SUNDAY
NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 235 PM...

LITTLE CHANGE TO FORECAST.
BEST INSTABILITY NEAR AND EAST OF HIGHWAY ONE WHERE SUNSHINE HAS
PUSHED TEMPERATURES INTO THE LOWER 80S AT 2 PM. DEWPOINTS IN THE
MID 60S IN THIS AREA. POTENTIAL ENERGY EXPECTED TO APPROACH 2000
JOULES. MAIN THREAT CONTINUES TO BE WET MICROBURSTS WITH A
POSSIBILITY OF QUARTER SIZED HAIL. FURTHER WEST... COOLER
TEMPERATURES AND LESS CAPE SHOULD REDUCE THE SEVERE THREAT.

COMBINATION OF LOW LEVEL CONVERGENCE EAST OF THE SURFACE LOW AND
POTENTIAL STEEP LOW LEVEL LAPSE RATES AS NOCTURNAL LOW LEVEL JET
DEVELOPS SHOULD ALLOW STORMS TO PERSIST NEAR AND EAST OF HIGHWAY
ONE INTO THE MORNING HOURS. THE AIR MASS ABOVE 10000 FEET ON
SUNDAY IS SIGNIFICANTLY DRIER THAN THE PAST FEW DAYS. ANY
CONVECTION ALMOST CERTAIN TO BE IN THE AFTERNOON AND WELL
SCATTERED. SLIGHT TO 30 PERCENT CHANCES FOR MEASURABLE RAIN AND
ANY STORMS LIKELY DISSIPATING SHORTLY AFTER SUNSET.

LOW TEMPERATURES NEAR TO SLIGHTLY LOWER THAN THIS MORNING WITH A
FEW UPPER 50S... BUT LOWER 60S MORE COMMON. MORE SUNSHINE AND
EARLIER THAN RECENT DAYS SHOULD MOVE TEMPERATURES INTO THE MID AND
UPPER 70S NORTHWEST AND 80 TO 85 ELSEWHERE ON SUNDAY. WITH THE
SURFACE LOW EXITING TO THE NORTHEAST SUNDAY NIGHT... COOLER AIR
IS ADVECTED IN FROM THE NORTHWEST. LOW TEMPERATURES SUNDAY NIGHT
IN THE LOWER 50S NORTHWEST RISING TO UPPER 50S EAST.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 130 PM SATURDAY...

CUTOFF LOW WILL REMAIN IN THE OHIO VALLEY VICINITY AS THE OMEGA
BLOCKING PATTERN PERSISTS INTO THE EARLY PART OF THE WEEK. A
DISTINCT SHORT WAVE WAS VISIBLE OVER THE UPPER MIDWEST...WESTERN
DAKOTAS...ON WATER VAPOR IMAGERY AND IN ANALYSIS THIS MORNING. THE
LATEST MODEL ITERATIONS MAINTAIN THE INTEGRITY AND IDENTITY OF THIS
SHORT WAVE AS IT SLIDES DOWN THE RIDGE AND AROUND THE CUTOFF...
BEFORE BEING ABSORBED INTO THE LOW LATE MONDAY. INSOLATION IS
EXPECTED TO BE WEAK AT BEST...AND WITH THE COOL TROUGH AXIS INCHING
EAST...HIGH TEMPS WILL STALL IN LOW 70S NORTHWEST TO UPPER 70S SOUTH
AND EAST.

HOW FAR SOUTH THE INCOMING SHORT WAVE AND ACCOMPANYING DYNAMIC
SUPPORT PROGRESSES BEFORE BEING INCORPORATED INTO THE LARGER PATTERN
WILL ULTIMATELY DETERMINE THE TIMING AND PLACEMENT FOR BETTER
CONVECTIVE COVERAGE MONDAY AND MONDAY NIGHT. THIS TIMING WOULD FAVOR
MONDAY EVENING AND THROUGH THE OVERNIGHT AS FORECAST AT THIS
TIME...THUS WILL HAVE SLIGHT CHANCES FOR SHOWERS THROUGH MONDAY
AFTERNOON...INCREASING TO HIGH CHANCES FOR SHOWERS AND SCATTERED
THUNDER IN THE EVENING THROUGH EARLY OVERNIGHT PERIOD. MINIMUM
TEMPERATURES MONDAY NIGHT WILL BE IN THE MID 50S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 130 PM SATURDAY...

TUESDAY AND WEDNESDAY...CHANCES FOR RAIN WILL BE WELL ABOVE
CLIMATOLOGICAL NORMS AND CONVECTION WILL BE MORE WIDESPREAD IN THE
LATE DAY FOLLOWING A TYPICAL DIURNAL PATTERN. BUT...UNCERTAINTY IN
THE PROXIMITY AND DETAILS OF THE DYNAMICS CIRCLING THE PERSISTENT
UPPER CUTOFF MAKE PINNING DOWN TIMING FOR ENHANCED CONVECTION
GUESSWORK. WILL MAINTAIN A SLIGHT CHANCE IN THE OVERNIGHT TO CHANCE
POP IN THE AFTERNOON AND EVENING BOTH DAYS. WITH NO CHANGE IN
AIR MASS THROUGH THE PERIOD...HIGH TEMPS WILL TREND SLIGHTLY BELOW
NORMAL...70 TO 75 BOTH DAYS...WHILE MINIMUM TEMPERATURES WILL BE
TEMPERED BY CLOUD COVERAGE AND HIGH HUMIDITY...MID 50S.

THURSDAY THROUGH SATURDAY...THE OVERALL BLOCKING PATTERN SHOWS SLOW
TRANSLATION EAST AND THE UPPER LOW WOULD BE EITHER LIFTING OUT OR
NUDGED EAST...PUTTING US UNDER A LOW AMPLITUDE UPPER RIDGE WITH
NORTHWEST FLOW THURSDAY THROUGH SATURDAY. THIS WILL DECREASE...BUT
NOT COMPLETELY ELIMINATE...THE CHANCES FOR MAINLY DIURNAL PRECIPITATION
INTO THE WEEKEND. REDUCED CLOUD COVERAGE WILL ALLOW THE AIR MASS TO
GRADUALLY WARM A LITTLE MORE EACH DAY...REACHING THE MID 70S TO
LOWER 80S ON SATURDAY. MINIMUM TEMPERATURES WILL BE IN THE 50S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 230 PM...

SHOWERS AND THUNDERSTORMS LIFTING TO THE NORTH. SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON... ESPECIALLY IN THE
WARMER AIR MASS NEAR AND WEST OF HIGHWAY ONE. STORMS LIKELY TO
PERSIST IN SPOTS OVER THE EAST INTO THE MORNING HOURS AFTER
MIDNIGHT. IFR TO LIFR STRATUS OUTSIDE SHOWERS NOT FORECAST TO
DEVELOP AS EARLY TONIGHT AS RECENT NIGHTS... PERHAPS DELAYING
UNTIL NEAR DAWN. SOME MVFR FOG TOWARD DAWN AS WELL.

LOW CLOUDINESS EXPECTED TO BREAK A COUPLE OF HOURS AFTER SUNRISE
WITH A LIGHT SOUTHWEST BREEZE DEVELOPING.

THUNDERSTORM ACTIVITY CONFINED ALMOST ENTIRELY TO THE AFTERNOON
AND EVENING SUNDAY...THOUGH COVERAGE WILL NOT BE AS WIDESPREAD AS
SATURDAY...THE STORMS MAY BE A LITTLE STRONGER.

SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED EACH AFTERNOON AND
EVENING MONDAY THROUGH WEDNESDAY. SOME MVFR FOG POSSIBLE EACH
MORNING WITHIN A FEW HOURS OF SUNRISE. ANY STRATUS NEAR DAWN WOULD
BE ISOLATED. ONLY SLIGHT CHANCES FOR THUNDERSTORMS THURSDAY
AFTERNOON.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
SHORT TERM...MLM
LONG TERM...MLM
Hazardous weather outlook, May 14, 6:03 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
603 AM EDT SAT MAY 14 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-150930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
603 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS
EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. THE SEVERE WEATHER THREAT
WILL BE GREATEST BETWEEN 1 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE
HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. THE
SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 4 PM AND 10 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, May 14, 4:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT SAT MAY 14 2011

NCZ041-142130-
WAKE-
450 PM EDT SAT MAY 14 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 530 PM
EDT...

AT 449 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE WHEELER...OR ABOUT OVER CARY...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARY...RALEIGH...RDU
INTERNATIONAL AIRPORT.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
      3587 7828 3583 7826 3581 7826 3571 7847
      3552 7871 3561 7899 3586 7891 3587 7883
      3593 7881 3592 7876 3597 7871 3601 7870
      3603 7875 3607 7875 3607 7868
TIME...MOT...LOC 2049Z 203DEG 17KT 3573 7876

ELLIS
Local storm report, May 14, 4:54 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             5 S HOBBTON             35.10N  78.32W
05/14/2011  E0.88 INCH       SAMPSON            NC   PUBLIC

            NICKEL SIZED HAIL

&&

EVENT NUMBER RAH1100634

SEC
Local storm report, May 14, 5:06 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     PIKEVILLE               35.50N  77.98W
05/14/2011                   WAYNE              NC   PUBLIC

            TREES DOWN IN PIKEVILLE

&&

EVENT NUMBER RAH1100635

SEC
Special weather statement, May 14, 5:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT SAT MAY 14 2011

NCZ011-027-028-043-142215-
EDGECOMBE-HALIFAX-NASH-WILSON-
522 PM EDT SAT MAY 14 2011

...SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AS THEY MOVE
ACROSS NASH...WILSON...HALIFAX AND EDGECOMBE COUNTIES THROUGH 615 PM
EDT...

STORMS STRETCHING FROM ROCKY MOUNT WEST ACROSS LOUISBURG WILL MOVE
NORTHEAST INTO SCOTLAND NECK...ARCOLA...ENFIELD...ROANOKE
RAPIDS...AND HALIFAX EARLY THIS EVENING. STRONGER STORMS WILL BE
ACCOMPANIED BY SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
      3580 7747 3574 7754 3588 7822 3630 7794
      3652 7790 3647 7763 3645 7762 3641 7754
      3637 7754 3634 7758 3632 7757 3633 7744
      3624 7737 3621 7738 3616 7727 3611 7722
TIME...MOT...LOC 2120Z 198DEG 63KT 3624 7773

13
Local storm report, May 14, 5:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             4 WSW FAYETTEVILLE      35.04N  78.95W
05/14/2011  M0.88 INCH       CUMBERLAND         NC   TRAINED SPOTTER

            NICKEL HAIL FELL FOR JUST OVER 1 MINUTE

&&

EVENT NUMBER RAH1100636

KRR
Local storm report, May 14, 5:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             2 WNW LAKE WHEELER      35.71N  78.76W
05/14/2011  M0.75 INCH       WAKE               NC   TRAINED SPOTTER

            DIME HAIL AT PENNY ROAD AND HOLLY SPRINGS ROAD

&&

EVENT NUMBER RAH1100637

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:34 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne56 min
May 13, 9:46 PM EDTSpecial Weather StatementRAHDavidson, Randolph59 min
May 13, 9:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth34 min
May 13, 10:25 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
May 13, 11:14 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond61 min
May 13, 11:20 PM EDTSpecial Weather StatementRAHAlamance55 min
May 14, 12:22 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Nash, Orange, Wake53 min
May 14, 1:25 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake50 min
May 14, 2:06 AM EDTSevere Thunderstorm WarningRAHJohnston39 min
May 14, 2:28 AM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wilson97 min
May 14, 3:12 AM EDTSpecial Weather StatementRAHGreene33 min
May 14, 12:29 PM EDTSpecial Weather StatementRAHRandolph46 min
May 14, 2:18 PM EDTSpecial Weather StatementRAHOrange42 min
May 14, 2:32 PM EDTSevere Thunderstorm WarningRAHDurham, Orange43 min
May 14, 2:49 PM EDTSpecial Weather StatementRAHSampson56 min
May 14, 2:49 PM EDTSevere Thunderstorm WarningRAHDurham, Orange41 min
May 14, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
May 14, 3:31 PM EDTSevere Thunderstorm WarningRAHDurham, Granville44 min
May 14, 3:38 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne37 min
May 14, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham, Wake13 min
May 14, 4:02 PM EDTSevere Thunderstorm WarningRAHCumberland21 min
May 14, 4:03 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne42 min
May 14, 4:44 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson61 min
May 14, 4:45 PM EDTSpecial Weather StatementRAHAnson45 min
May 14, 4:50 PM EDTSpecial Weather StatementRAHWake40 min
May 14, 5:22 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash53 min
May 14, 5:52 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 14, 7:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.